, Volume 38, Issue 6, pp 1353–1383 | Cite as

Castelnuovo-Mumford Regularity of Graphs

  • Türker BiyikoğluEmail author
  • Yusuf Civan
Original paper

Mathematics Subject Classification (2000)

13F55 05E40 05C70 05C75 05C76 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Adamaszek: Splittings of independence complexes and the powers of cycles, Journal of Combinatorial Theory Series A 119 (2012), 1031–1047.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    D. Attali, A. Lieutier and D. Salinas: Efficient data structure for representing and simplifying simplicial complexes in high dimensions, International Journal of Computational Geometry and Applications 22 (2012), 279–303.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    T. Biyikoğlu and Y. Civan: Four-cycled graphs with topological applications, Annals of Combinatorics 16 (2012), 37–56.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    T. Biyikoğlu and Y. Civan: Bounding Castelnuovo-Mumford regularity of graphs via Lozin’s operations, unpublished manuscript, available at arXiv:1302.3064, 2013.Google Scholar
  5. [5]
    T. Biyikoğlu and Y. Civan: Vertex-decomposable graphs, codismantlability, Cohen-Macaulayness, and Castelnuovo-Mumford regularity, Electronic Journal of Combinatorics, 21(1):#P1, 2014.Google Scholar
  6. [6]
    T. Biyikoğlu and Y. Civan: Castelnuovo-Mumford regularity of graphs, available at arXiv:1503.06018(v1), 43pp, 2015.zbMATHGoogle Scholar
  7. [7]
    A. Brandstädt, V. B. Le and J. P. Spinrad: Graph Classes, A Survey, SIAM Monographs on Discrete Mathematics and Applications, Philadelphia, 1999.CrossRefGoogle Scholar
  8. [8]
    P. Csorba: Subdivision yields Alexander duality on independence complexes, Electronic Journal of Combinatorics, 16(2):#R11, 2009.Google Scholar
  9. [9]
    H. Dao, C. Huneke and J. Schweig: Bounds on the regularity and projective dimension of ideals associated to graphs, Journal of Algebraic Combinatorics 38 (2013), 37–55.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    R. Ehrenborg and G. Hetyei: The topology of the independence complex, European Journal of Combinatorics 27 (2006), 906–923.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    A. Engström: Complexes of directed trees and independence complexes, Discrete Mathematics 309 (2009), 3299–3309.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    A. Hatcher: Algebraic Topology, Cambridge University Press, New York, 2006.zbMATHGoogle Scholar
  13. [13]
    H. T. Hà: Regularity of squarefree monomial ideals, in: S. M. Cooper and S. Sather Wagstaff, editors, Connections Between Algebra, Combinatorics, and Geometry, volume 76, 251–276. Springer, Proceedings in Mathematics and Statistics, 2014.CrossRefGoogle Scholar
  14. [14]
    H. T. Hà and A. V. Tuyl: Monomial ideals, edge ideals of hypergraphs, and their graded betti numbers, Journal of Algebraic Combinatorics 27 (2008), 215–245.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    T. Januszkiewicz and J. Świątkowski: Hyperbolic Coxeter groups of large dimension, Commentarii Mathematici Helvetici 78 (2003), 555–583.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    G. Kalai and R. Meshulam: Intersection of Leray complexes and regularity of monomial ideals, Journal of Combinatorial Theory Series A 113 (2006), 1586–1592.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    M. Katzman: Characteristic-independence of Betti numbers of graph ideals, Journal of Combinatorial Theory Series A 113 (2006), 435–454.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    D. Kozlov: Combinatorial Algebraic Topology, volume ACM 21, Springer, Berlin, 2008.CrossRefzbMATHGoogle Scholar
  19. [19]
    V. V. Lozin: On maximum induced matchings in bipartite graphs, Information Processing Letters 81 (2002), 7–11.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    F. H. Lutz and E. Nevo: Stellar theory for flag complexes, Mathematica Scandinavica 118 (2016), 70–82.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    M. Mahmoudi, A. Mousivand, M. Crupi, G. Rinaldo, N. Terai and S. Yassemi: Vertex decomposability and regularity of very well-covered graphs, Journal of Pure and Applied Algebra 215 (2011), 2473–2480.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    M. Marietti and D. Testa: A uniform approach to complexes arising from forests, Electronic Journal of Combinatorics, 15:#R101, 2008.Google Scholar
  23. [23]
    D. Maruőič and T. Pisanski: The remarkable generalized Petersen graph G(8; 3), Mathematica Slovaca 50 (2000), 117–121.MathSciNetGoogle Scholar
  24. [24]
    S. Morey and R. H. Villarreal: Edge ideals: algebraic and combinatorial properties, in: C. Francisco, L. C. Klingler, S. Sather-Wagstaff, and J. C. Vassilev, editors, Progress in Commutative Algebra 1: Combinatorics and Homology, chapter 3, 85–126. De Gruyter, Berlin, 2012.Google Scholar
  25. [25]
    E. Nevo: Regularity of edge ideals of C4-free graphs via the topology of the lcmlattice, Journal of Combinatorial Theory Series A 118 (2011), 491–501.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    E. Nevo and I. Peeva: C4-free edge ideals, Journal of Algebraic Combinatorics 37 (2013), 243–248.CrossRefzbMATHGoogle Scholar
  27. [27]
    D. Osajda: A construction of hyperbolic Coxeter groups, Commentarii Mathematici Helvetici 88 (2013), 353–367.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    P. Przytycki and J. Świątkowski: Flag-no-square triangulations and Gromov boundaries in dimension 3, Groups, Geometry, and Dynamics 3 (2013), 453–468.Google Scholar
  29. [29]
    R. P. Stanley: Combinatorics and Commutative Algebra, Second Edition, volume 41, Progress in Mathematics, Birkhäuser, Boston, MA, 1996.zbMATHGoogle Scholar
  30. [30]
    W. A. Stein et al: Sage Mathematics Software, The Sage Development Team,, 2014.Google Scholar
  31. [31]
    A. V. Tuyl: Sequentially Cohen-Macaulay bipartite graphs: vertex decomposability and regularity, Archiv der Mathematik 93 (2009), 451–459.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    D. W. Walkup: The lower bound conjecture for 3 and 4-manifolds, Acta Mathematica 125 (1970), 75–107.MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    G. Weetman: A construction of locally homogeneous graphs, Journal of the London Mathematical Society 50 (1994), 68–86.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    G. Whieldon: Jump sequences of ideals, preprint, available at arXiv:1012.0108v1, 27pp, 2015.Google Scholar
  35. [35]
    R. Woodroofe: Matchings, coverings, and Castelnuovo-Mumford regularity, Journal of Commutative Algebra 6 (2014), 287–304.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© János Bolyai Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.AnkaraTurkey
  2. 2.Department of MathematicsSuleyman Demirel UniversityIspartaTurkey

Personalised recommendations